Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 11, 2011, 6:07 PM MDT for De Baca County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2011, 6:07 PM MDT (00:07 UTC)
- Expired
- Aug 11, 2011, 6:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 65 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 3496 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924 WUUS55 KABQ 120007 SVRABQ NMC011-120045- /O.NEW.KABQ.SV.W.0048.110812T0007Z-110812T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 607 PM MDT THU AUG 11 2011 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 645 PM MDT * AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF FORT SUMNER...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... FORT SUMNER AND RURAL CENTRAL DE BACA COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. && KJ LAT...LON 3463 10423 3436 10407 3426 10443 3440 10453 TIME...MOT...LOC 0007Z 238DEG 4KT 3436 10437 $$
2 follow-up statements
260 WWUS55 KABQ 120033 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 633 PM MDT THU AUG 11 2011 NMC011-120045- /O.CON.KABQ.SV.W.0048.000000T0000Z-110812T0045Z/ DE BACA- 633 PM MDT THU AUG 11 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DE BACA COUNTY UNTIL 645 PM MDT... AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN OVERALL WEAKENING OF THE SEVERE THUNDERSTORM LOCATED 10 MILES SOUTHWEST OF FORT SUMNER. HOWEVER... DAMAGING WINDS IN EXCESS OF 60 MPH REMAIN POSSIBLE...PARTICULARLY 5 TO 10 MILES WEST OF FORT SUMNER. STORM MOTION WAS TO THE NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... AREAS ALONG AND EAST OF STATE ROAD 20 SOUTH OF FORT SUMNER IN RURAL DE BACA COUNTY... LAT...LON 3463 10423 3436 10407 3426 10443 3440 10453 TIME...MOT...LOC 0031Z 238DEG 4KT 3437 10434 $$ KJ
520 WWUS55 KABQ 120036 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 636 PM MDT THU AUG 11 2011 NMC011-120046- /O.EXP.KABQ.SV.W.0048.000000T0000Z-110812T0045Z/ DE BACA- 636 PM MDT THU AUG 11 2011 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 645 PM MDT FOR CENTRAL DE BACA COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3463 10423 3436 10407 3426 10443 3440 10453 TIME...MOT...LOC 0036Z 238DEG 4KT 3437 10433 $$ KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:30 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 11, 3:30 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT THU AUG 11 2011 ...FLASH FLOOD THREAT WILL INCREASE FOR BURN SCARS THIS WEEKEND... .DISCUSSION... PRIMARY FORECAST CHALLENGES THROUGH EARLY NEXT WEEK WILL FOCUS ON STORM COVERAGE AS WELL AS THE POTENTIAL FOR FLASH FLOODING. UPPER LEVEL HIGH REMAINS CENTERED IN THE VICINITY OF SE NEW MEXICO. THIS MORNING/S KABQ SOUNDING WAS VERY INTRIGUING AS PRECIPITABLE WATER SOARED TO 1.11 INCHES...OR 11 TIMES HIGHER WHEN COMPARED TO MONDAY. HOWEVER...IT DOES APPEAR THAT THE ORIENTATION OF THE UPPER HIGH IS ALLOWING DRIER AIR TO INFILTRATE THE NRN SECTIONS OF THE FORECAST AREA. MORNING CLOUD COVER HAS BEEN A HINDRANCE ON STORM INITIATION IN THE CENTRAL PORTIONS OF THE CWA. THE SOUNDING SUGGESTED A MUCH LOWER CONVECTIVE TEMPERATURE NEAR 87F...BUT DRIER AIR HAS LIKELY PUSHED THIS VALUE A TAD HIGHER FOR AREAS ALONG/NORTH OF I-40. THE SRN SECTIONS OF THE FORECAST AREA HAVE ALREADY LIT UP WITH HEAVIER RAINFALL FOCUSED IN THE UPPER GILA AND THE NRN SACRAMENTO MTS. THE INHERITED FORECAST CAPTURED THE HIGHEST THREAT FOR QPF TONIGHT... WHICH WILL GENERALLY BE ALONG/SOUTH OF INTERSTATE 40. THIS SHOULD ALSO BE THE FOCUS FOR LINGERING DEBRIS CLOUDS AFTER MIDNIGHT THRU DAYBREAK. IN GENERAL...OVERNIGHT LOWS SHOULD BE 5-10 DEGREES ABOVE SEASONAL NORMALS. APPEARS A SIMILAR PATTERN IS PROGGED FOR FRIDAY...ALTHOUGH THERE WILL BE SUBTLE DIFFERENCES. FIRST...THE UPPER HIGH WILL RETROGRADE INTO THE CENTRAL PORTIONS OF THE STATE. MOISTURE PROFILES WILL BE LOWER IN THE NRN TIER OF THE FORECAST AREA AND WILL LEND TO ONLY A SLIGHT CHANCE OF CONVECTION. MEANWHILE...AN UPR LEVEL DEFORMATION ZONE WILL SET-UP FROM GRANT TO LEA COUNTY. THIS SHOULD ENHANCE THE THREAT FOR THUNDERSTORM ACTIVITY WITH SLOW MOVEMENT BEING A FAIRLY DECENT CONCERN. HAVE INTRODUCED LIKELY COVERAGE ACROSS THE UPR GILA REGION AND THE MID SHIFT MAY NEED TO PONDER A FLASH FLOOD WATCH FOR THE MILLER/WALLOW BURN SCARS. WHILE ALL EYES ARE FOCUSED IN THE SRN SECTIONS OF THE FORECAST AREA...A BACKDOOR COLD FRONT SHOULD SNEAK INTO THE NE PLAINS. THIS APPEARS A LITTLE QUICKER THAN EARLIER RUNS AND WOULD NOT BE SURPRISED IF THIS COULD ENHANCE THE POTENTIAL FOR OROGRAPHICALLY ENHANCED STORMS ALONG THE ERN SLOPES OF THE SANGRES. OVERALL...EXPECT HIGH TEMPERATURES ON FRIDAY AFTERNOON TO BE A TAD WARMER WHEN COMPARED TO 24 HOURS PRIOR. THE UPCOMING WEEKEND LOOKS TO BE RELATIVELY ACTIVE PRECIP-WISE... THOUGH ONE WOULD BE INCLINED TO KEEP THE SITUATION HUSH HUSH AS NOT TO SCARE MOTHER NATURE FROM VISITING OUR STATE. HOWEVER...ON A MORE SERIOUS NOTE...THE POTENTIAL EXISTS FOR SIGNIFICANT RAINS THAT MAY POSE A CONCERN FOR FLASH FLOODING AT ALL BURN SCAR SITES. SFC FRONT WILL PUSH THROUGH THE CENTRAL MTN CHAIN EARLY SAT MORNING...BRINGING A RECHARGE OF LOW-LEVEL MOISTURE. MEANWHILE...THE UPPER HIGH SHOULD MIGRATE EASTWARD TOWARD THE NM/TX BORDER. THIS SHOULD REDUCE THE LID ON THE ATMOSPHERE AND ALLOW INSTABILITY TO INTERACT WITH MOISTURE TO IGNITE SCATTERED TO NUMEROUS SHOWERS AND STORMS. THE UPPER HIGH WILL SLIDE EVEN FURTHER EAST IN RESPONSE TO AN UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST. EVEN THE GFS40 SUGGESTS A STOUT SHORTWAVE COULD RACE ACROSS THE NRN TIER OF THE CWFA. IF THIS SCENARIO DEVELOPS... THEN EXPECT AN ENHANCED BAND OF PCPN ACROSS THE NRN MTS. CONFIDENCE CONTINUES TO INCREASE WITH THE RESPECT TO THE NEED FOR A FLASH FLOOD WATCH FOR ALL BURN SCARS OVER THE WEEKEND...LIKELY RUNNING FROM 18Z SAT THROUGH 06Z MON. IF MODELS CONTINUE THEIR TREND...THEN SUSPECT THE TRIGGER WILL LIKELY BE PULLED TOMORROW AFTERNOON. READINGS WILL RESPOND COOLER SIMPLY DUE TO STORM COVERAGE AND CONVECTIVE DEBRIS. IT IS STILL A LITTLE UNCLEAR AS TO WHERE THE UPR LEVEL HIGH WILL BE POSITIONED FOR THE EARLY/MID WORK WEEK PERIOD. THE ECMWF ALSO PUSHES A SLUG OF DRIER AIR ACROSS THE NRN TIER OF THE CWA AS THE WESTERLIES IMPACT THE AREA. ATTM...LOWER POPS IN THE EXTENDED APPEAR REASONABLE AND WILL NOT ADJUST AT THIS TIME. DPORTER && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS ARE ONGOING THIS AFTERNOON SOUTH OF A LINE FROM FENCE LAKE TO FORT SUMNER WITH MORE ISOLATED ACTIVITY FARTHER NORTH WHERE THE AIRMASS IS SLIGHTLY DRIER. STORMS MAY INCREASE SOMEWHAT MORE IN COVERAGE...ESPECIALLY EAST OF THE SANGRE DE CRISTOS AND SANDIAS INTO THE EVENING WITH POSSIBLY A SECONDARY AREA BETWEEN THE CENTRAL MT CHAIN AND THE DIVIDE. SOME MVFR CIGS AND RAIN REDUCED VISIBILITIES WILL ACCOMPANY THE STRONGER STORMS MAINLY SE HALF OF FCST AREA. SMALL HAIL AND ERRATIC GUSTY WINDS WILL ACCOMPANY THE STRONGER STORMS...AND MUCH OF THE CONVECTIVE ACTIVITY WILL DIMINISH BEFORE MIDNIGHT...A FEW SHOWERS AND STORMS MAY LINGER INTO THE PREDAWN HOURS...ESPECIALLY EASTERN AND SOUTHERN AREAS NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 43 && .FIRE WEATHER... SHOWERS AND STORMS LIKELY TO BE MOST NUMEROUS ACROSS THE SOUTHERN AND EASTERN PORTIONS OF FCST AREA THIS EVENING...MORE ISOLATED FARTHER N AND W. NEARLY ALL TO BE WETTING STORMS NEAR AND SOUTH OF A FENCE LAKE TO ABQ TO RED RIVER LINE INTO THE EVENING...SO RISK OF NEW LIGHTNING STARTS THIS AREA NOT AS HIGH AS FROM STORMS N AND WEST OF THIS LINE WHERE ATMOSPHERE IS DRIER AND STORMS FEWER IN NUMBER. EXPECT TO SEE SIGNIFICANT BUT NOT TOTAL DIMINISHMENT OF ACTIVITY LATE TONIGHT. A SIMILAR REPEAT TO THE PATTERN LOOKS TO TAKE SHAPE FRIDAY AS ANOTHER BACK DOOR FRONT ENTERS THE NORTHEASTERN PLAINS. DRIER MID AND UPPER LEVEL AIR GETTING INTO NE NM BEFORE THE ARRIVAL OF THE FRONT FRIDAY MAY DELAY MOST CONVECTION ASSOCIATED WITH THE BOUNDARY AND THE MOIST UPSLOPE FLOW BEHIND IT. NORTH CENTRAL AND NORTHWESTERN ZONES WILL LIKELY SEE LESS...OR CERTAINLY NO MORE...CONVECTION FRIDAY COMPARED TO TODAY DUE TO THE DRY AIR INTRUSION...LEAVING AREAS FARTHER SOUTH FAVORED. SATURDAY LOOKS BETTER FOR STORM COVERAGE FOR MOST OF THE STATE... DUE TO MOISTURE REPLENISHMENT BEHIND BACKDOOR FRONT...WHICH SHOULD MAKE IT TO BETWEEN THE DIVIDE AND THE CENTRAL MTN CHAIN BEFORE STALLING OR WASHING OUT. ON SUNDAY...THE UPPER HIGH WILL HAVE MOVED VERY LITTLE...AND DECENT STORM COVERAGE IS EXPECTED TO MAKE USE OF RECYCLED MOISTURE. BY EARLY NEXT WEEK WESTERN AND N CENTRAL NEW MEXICO SHOULD REMAIN THE FAVORED AREA FOR STORMS. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 95 63 92 / 10 5 5 20 DULCE........................... 51 90 51 87 / 20 10 10 30 CUBA............................ 57 88 57 84 / 20 10 10 40 GALLUP.......................... 56 87 57 85 / 20 20 20 40 EL MORRO........................ 53 83 54 80 / 30 30 20 50 GRANTS.......................... 56 89 57 85 / 20 20 20 40 QUEMADO......................... 56 83 56 81 / 30 30 30 50 GLENWOOD........................ 63 89 63 88 / 20 40 30 40 CHAMA........................... 51 84 51 80 / 20 10 10 50 LOS ALAMOS...................... 62 86 63 80 / 30 10 20 50 PECOS........................... 57 85 58 78 / 30 20 20 60 CERRO/QUESTA.................... 54 85 53 80 / 20 10 10 50 RED RIVER....................... 49 77 49 72 / 20 20 20 60 ANGEL FIRE...................... 49 79 49 72 / 30 30 30 60 TAOS............................ 57 90 55 84 / 20 10 10 40 MORA............................ 54 82 54 75 / 30 30 30 60 ESPANOLA........................ 60 93 60 88 / 20 10 10 40 SANTA FE........................ 61 89 61 81 / 20 20 20 50 SANTA FE AIRPORT................ 62 92 62 85 / 20 10 20 50 ALBUQUERQUE FOOTHILLS........... 66 94 67 88 / 20 10 10 40 ALBUQUERQUE HEIGHTS............. 70 95 70 89 / 10 10 10 40 ALBUQUERQUE VALLEY.............. 65 96 66 91 / 10 10 10 30 ALBUQUERQUE WEST MESA........... 66 96 67 90 / 10 10 10 30 LOS LUNAS....................... 66 95 66 90 / 10 10 10 30 RIO RANCHO...................... 66 96 67 90 / 10 10 10 30 SOCORRO......................... 67 94 66 92 / 20 20 20 40 SANDIA PARK/CEDAR CREST......... 62 93 62 87 / 20 20 20 50 TIJERAS......................... 61 93 60 87 / 20 20 20 50 MORIARTY/ESTANCIA............... 58 90 57 85 / 30 20 20 50 CLINES CORNERS.................. 60 87 61 81 / 30 20 20 50 GRAN QUIVIRA.................... 64 90 63 85 / 30 20 40 50 CARRIZOZO....................... 66 90 65 88 / 20 30 30 30 RUIDOSO......................... 59 81 59 79 / 30 40 40 50 CAPULIN......................... 59 88 58 83 / 20 20 20 50 RATON........................... 60 94 60 89 / 20 20 20 40 SPRINGER........................ 60 93 60 88 / 20 20 20 40 LAS VEGAS....................... 57 88 57 81 / 30 30 20 50 CLAYTON......................... 64 94 62 90 / 20 20 20 30 ROY............................. 62 91 62 84 / 20 20 20 40 CONCHAS......................... 70 97 70 92 / 30 20 20 30 SANTA ROSA...................... 69 96 68 89 / 30 20 20 30 TUCUMCARI....................... 70 99 70 95 / 30 20 20 30 CLOVIS.......................... 69 96 69 94 / 30 20 30 20 PORTALES........................ 69 97 69 95 / 30 20 30 20 FORT SUMNER..................... 70 97 70 94 / 30 20 20 30 ROSWELL......................... 74 100 74 97 / 30 20 30 20 PICACHO......................... 65 93 65 90 / 30 20 30 40 ELK............................. 61 86 61 84 / 30 50 40 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46/43
Hazardous weather outlook, Aug 11, 6:06 AM MDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 606 AM MDT THU AUG 11 2011 NMZ501>540-121200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 606 AM MDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL ESPECIALLY OVER THE WESTERN...WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE BOTH SATURDAY AND SUNDAY OVER MUCH OF NEW MEXICO. SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING CONCERNS ESPECIALLY OVER RECENT FIRE BURN SCARS. MONDAY THROUGH WEDNESDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER... SPOTTERS ARE ENCOURAGED TO SUBMIT STORM REPORTS TO OUR WEBPAGE AT WWW.WEATHER.GOV/ABQ OR BY PHONE AT 1-888-386-7637. 17
In the hours before
Special weather statement, Aug 11, 5:06 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
506 PM MDT THU AUG 11 2011
NMZ537-538-112330-
CHAVES COUNTY PLAINS-DE BACA COUNTY-
506 PM MDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES AND SOUTHERN DE
BACA COUNTIES THROUGH 530 PM MDT...
AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF MESA...OR ABOUT 28 MILES
SOUTHWEST OF FORT SUMNER. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
DE BACA AND NORTHERN CHAVES COUNTIES AS WELL AS STATE ROAD 20
SOUTH OF FORT SUMNER.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3439 10405 3376 10386 3380 10466 3410 10478
3437 10473
TIME...MOT...LOC 2305Z 270DEG 1KT 3420 10460
KJLocal storm report, Aug 11, 5:51 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 PM MDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND GST 4 SSE ROSWELL 33.32N 104.50W
08/11/2011 M60 MPH CHAVES NM ASOS
KROW ASOS.
&&
EVENT NUMBER ABQ1101199
JLPSpecial weather statement, Aug 11, 5:53 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT THU AUG 11 2011
NMZ536-538-120030-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
553 PM MDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES AND SOUTHERN
ROOSEVELT COUNTIES THROUGH 630 PM MDT...
AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF KENNA...OR ABOUT 45 MILES
NORTHEAST OF ROSWELL...MOVING SOUTHEAST AT 5 TO 10 MPH. OTHER
STRONG THUNDERSTORMS WERE DEVELOPING NEAR AND WEST OF MILNESAND
ALONG THE ROOSEVELT CHAVES COUNTY LINE. THESE STORMS WERE ALSO
DRIFTING TOWARD THE EAST SOUTHEAST.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS. ADDITIONALLY...BRIEF HEAVY RAINFALL
WILL ACCOMPANY THE STORMS RESULTING IN LOCALIZED FLOODING.
AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF EASTERN
CHAVES AND SOUTHERN ROOSEVELT COUNTIES AS WELL AS HIGHWAY 70
BETWEEN KENNA AND ELKINS.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3366 10398 3378 10394 3378 10373 3375 10357
3366 10340 3361 10346 3357 10351 3357 10372
3352 10373 3352 10396
TIME...MOT...LOC 2350Z 328DEG 12KT 3366 10383
KJSpecial weather statement, Aug 11, 5:59 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 PM MDT THU AUG 11 2011 NMZ537-120030- DE BACA COUNTY- 559 PM MDT THU AUG 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH 630 PM MDT... AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF FORT SUMNER...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...FORT SUMNER AND STATE ROAD 20 JUST SOUTH OF FORT SUMNER. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3463 10423 3432 10405 3421 10445 3439 10455 TIME...MOT...LOC 2358Z 240DEG 14KT 3433 10438 KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:25 PM MDT | Special Weather Statement | ABQ | De Baca | 20 min |
| Aug 11, 6:51 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 114 min |
| Aug 11, 7:27 PM MDT | Areal Flood Advisory | ABQ | Sandoval, San Miguel, Santa Fe | 2 hr |
| Aug 11, 7:44 PM MDT | Areal Flood Advisory | ABQ | Quay | 61 min |
| Aug 11, 8:10 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 110 min |
| Aug 12, 4:35 AM MDT | Flash Flood Watch | ABQ | 40 hr | |
| Aug 12, 12:56 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 2 hr |
| Aug 12, 1:29 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Aug 12, 2:38 PM MDT | Flash Flood Warning | ABQ | Lincoln | 112 min |
| Aug 12, 3:14 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 91 min |
| Aug 12, 3:28 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance | 92 min |
| Aug 12, 3:54 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 12, 3:58 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 92 min |
| Aug 12, 5:09 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 2 hr |
| Aug 12, 5:20 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 115 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.